MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. LIPASE REAGENTS (4 X 160 TESTS); ADVIA 1800 CHEMISTRY - LIPASE (LIP)

SIEMENS HEALTHCARE DIAGNOSTICS INC. LIPASE REAGENTS (4 X 160 TESTS); ADVIA 1800 CHEMISTRY - LIPASE (LIP)
Model Number ADVIA 1800 CHEMISTRY - LIPASE (LIP)
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics, inc.Has received customer complaints regarding failed calibrations and increased imprecision of quality control and patient samples when using advia chemistry lipase reagent lot 485700.Preliminary investigation has indicated that not all cartons within this reagent lot are impacted.An urgent medical device recall (umdr) chc 20-03.A.Us was sent to us customers and an urgent field safety notice (ufsn) chc 20-03.A.Ous was sent to ous customers in december 2019.The umdr and ufsn advise customers of the investigation with the advia chemistry lipase reagent lot 485700 and provide instructions to help determine if the lipase reagent cartons in their inventory are impacted.If the cartons in the customers inventory are not impacted, the customers are instructed to proceed to using the cartons according to the instructions for use.If the cartons in the customers inventory are impacted, the customers are instructed to discard the impacted cartons and can request replacement.The next reagent lot is expected to be available by february 2020.If replacement kits are not available, customers are instructed to test patient samples using an alternate methodology.The customer received umdr chc 20-03.A.Us and followed the instructions in the bulletin.The customer resumed lip testing with acceptable quality control results.The instrument is performing within specification.No further evaluation of the device is required.
 
Event or Problem Description
The customer obtained imprecise lipase (lip) patient and quality control (qc) results while using advia 1800 chemistry.The initial patient results were not reported to the physician(s).The samples were repeated using an alternate advia 1800 chemistry.The repeat results were reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely depressed lip results.

Brand Name
LIPASE REAGENTS (4 X 160 TESTS)
Common Device Name
ADVIA 1800 CHEMISTRY - LIPASE (LIP)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown, ny
MDR Report Key9707001
Report Number2432235-2020-00148
Device Sequence Number3341426
Product Code CHI
UDI-Device Identifier00630414482446
UDI-Public00630414482446
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2020
Device Model NumberADVIA 1800 CHEMISTRY - LIPASE (LIP)
Device Catalogue Number10311896
Device Lot Number485700
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2020
Initial Report FDA Received Date02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2432235-01/02/2020-001-R
Patient Sequence Number1